Hail, Dekalb
- When
- August 17, 4:04 PM CST to 4:08 PM CST
- Where
- Dekalb County, 2 mi SE of Collinsville
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.250, -85.850
Quarter size hail was reported.
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 17, 2:29 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 329 PM CDT WED AUG 17 2005 .DISCUSSION... STRONG SHOWERS AND TSTORMS HAVE DEVELOPED ALONG A SFC TROUGH LOCATED ACROSS CENTRAL TN AND NORTHERN AL...MORE ORGANIZED CONVECTION CURRENTLY LOCATED IN NE AL AND CENTRAL TN. AS THIS TROUGH INTERACTS WITH DRIER AIR MOVING INTO THE LOWER MS VALLEY...CONVECTION COULD BECOME MORE ORGANIZED...AND A WATCH ISSUED PER SPC. AS FOR TONIGHT AND THE NEXT COUPLE DAYS...HIGH PRESSURE WILL CONTINUE TO RESIDE OVER THE SOUTHEAST. AS THE CENTER OF THE H5 RIDGE WOBBLES ALONG THE GULF COAST...SHORT WAVES WILL CONTINUE TO ROTATE AROUND IT KEEPING CHANCE POPS IN THE FORECAST. BEST CHANCE OF SHOWERS LOOKS LIKE IT WILL BE THURSDAY AFTERNOON AS A SHORTWAVE MOVES OVER THE REGION. WITH PWS STILL HIGH AND WEAK STORM MOTION...HEAVY RAIN WILL AGAIN BE THE MAIN THREAT. WITH A WETTER MID LEVEL...DOWNBURSTS WILL NOT BE AS BIG OF A THREAT AS THE PREVIOUS DAYS. AS THE RIDGE MAKES A SOLID EFFORT TO BUILD FURTHER TO OUR NORTHWEST ON FRIDAY AND SATURDAY...MODELS TEND TO WASH OUT ANY DISTURBANCES BEFORE THEY MAKE IT TO OUR AREA. THIS WILL KEEP POPS DOWN AND TEMPS IN THE MID TO HIGH 90S FOR MUCH OF THE WEEKEND. MODELS ARE STILL BRINGING A COLD FRONT THROUGH THE REGION EARLY NEXT WEEK...SOMETIME MONDAY MORNING. EVEN WITH THE CONTINUITY OF SEVERAL FORECAST RUNS...CURRENT THINKING IS THAT THEY ARE TOO AGGRESSIVE. TAKING CLIMO INTO ACCOUNT...FRONT PROBABLY WILL SLOW DOWN...IF NOT STALL OUT...WILL WAIT FOR A FEW MORE FORECAST RUNS TO MAKE ANY MAJOR CHANGES TO THE EXTENDED. WITH THAT SAID...DID NOT LOWER THE TEMPS AS MUCH AS GUIDANCE DID...KEPT MAXES IN THE HIGH 80S TO LOW 90S THROUGHOUT THE PERIOD. ALSO...TWEAKED MINS DOWN TO REFLECT A COOL FRONTAL PASSAGE...AND LOWERED DEWPOINTS ASSUMING WE WILL BE IN DRIER NORTHERLY FLOW BEHIND THE FRONT. HOWEVER...WITH THE POSSIBILITY OF THE FRONT STALLING NEAR OUR REGION...KEPT THE POSSIBILITY OF POPS IN FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 73 92 73 94 / 30 40 20 20 SHOALS 72 92 72 94 / 30 40 20 20 CULLMAN 72 92 72 95 / 30 40 20 20 FAYETTEVILLE 71 91 71 92 / 30 40 20 20 FORT PAYNE 70 90 71 93 / 30 40 20 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT WED AUG 17 2005 ALZ001>010-016-TNZ076-096-097-181005- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 100 PM CDT WED AUG 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE TENNESSEE VALLEY THROUGH THE EVENING. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL...FREQUENT LIGHTNING AND WIND GUSTS TO 50 MPH. A FEW STORMS MAY BRIEFLY BECOME SEVERE...WITH THE PRIMARY THREAT DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...HEAVY RAINFALL...AND FREQUENT LIGHTNING. A COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA LATE SUNDAY...WITH REDUCED CHANCES OF RAIN NEXT MONDAY AND TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH THE OUTLOOK PERIOD. RSB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1242 PM CDT WED AUG 17 2005 ALZ002-171815- COLBERT- 1242 PM CDT WED AUG 17 2005 ...SIGNIFICANT WEATHER ALERT FOR COLBERT COUNTY... AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF CHEROKEE...OR 14 MILES SOUTHEAST OF IUKA MOVING EAST AT 5 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MYNOT. CHEROKEE. RED ROCK. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. RSB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 115 PM CDT WED AUG 17 2005 ALZ001-002-171900- COLBERT-LAUDERDALE- 115 PM CDT WED AUG 17 2005 ...SIGNIFICANT WEATHER ALERT FOR COLBERT AND LAUDERDALE COUNTIES... AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHEROKEE...OR 11 MILES EAST OF IUKA...MOVING EAST AT 5 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LIME KILN. CHEROKEE. RED ROCK. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. RSB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 130 PM CDT WED AUG 17 2005 ALZ003-004-171915- FRANKLIN-LAWRENCE- 130 PM CDT WED AUG 17 2005 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN AND LAWRENCE COUNTIES UNTIL 215 PM CDT... AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF PHIL CAMPBELL...OR 9 MILES NORTH OF HALEYVILLE...MOVING EAST AT 5 MPH. OTHER STRONG THUNDERSTORMS WERE DEVELOPING SOUTHWEST OF MOULTON. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MT HOPE. MOULTON. THE BANKHEAD NATIONAL FOREST. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. RSB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 303 PM CDT WED AUG 17 2005 ALZ007-008-016-172045- CULLMAN-MARSHALL-MORGAN- 303 PM CDT WED AUG 17 2005 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN...MARSHALL AND MORGAN COUNTIES UNTIL 345 PM CDT... AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CULLMAN...MOVING EAST AT 5 MPH. ANOTHER STRONG STORM WAS LOCATED WEST OF ARAB NEAR RYAN CROSSROADS. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CULLMAN. EVA. FAIRVIEW. ARAB. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. RSB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 346 PM CDT WED AUG 17 2005 ALZ008-172115- MARSHALL- 346 PM CDT WED AUG 17 2005 ...SIGNIFICANT WEATHER ALERT FOR MARSHALL COUNTY UNTIL 415 PM CDT... AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARAB...MOVING EAST AT 5 MPH. WIND GUSTS OF 40 TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... EDDY. UNION GROVE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS. SCHAUB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 418 PM CDT WED AUG 17 2005 ALZ007-008-010-016-172300- CULLMAN-DE KALB-MARSHALL-MORGAN- 418 PM CDT WED AUG 17 2005 ...STRONG THUNDERSTORMS POSSIBLE OVER PARTS OF NORTHERN ALABAMA THROUGH 6 PM... CLUSTERS OF THUNDERSTORMS WILL OCCUR OVER THE AREA EAST OF I-65 AND SOUTH OF THE TENNESSEE RIVER THROUGH 6 PM. ISOLATED WIND GUSTS OF UP TO 50 MPH WILL BE POSSIBLE NEAR THUNDERSTORMS...ALONG WITH FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. IF YOU ARE OUTDOORS AND HEAR THUNDER OR SEE LIGHTING...PLEASE TAKE COVER IN A STURDY BUILDING UNTIL THE STORMS HAVE PASSED. STAY TUNED TO YOUR WEATHER RADIO OR FAVORITE MEDIA OUTLET FOR UPDATES. SCHAUB
The Northeast Alabama radar (KHTX), 79 km away, was scanning. The volume nearest the first event began at 22:04 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Quarter size hail was reported.
A couple of trees were blown down on County Road 11 near the Dekalb/Cherokee county line.
A couple of trees were blown down on County Road 32 and Highway 178.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469772, 5469773, 5469774.